MAUDE Adverse Event Report: DEPUY SPINE INC MOD T20 DRIVER SHORT; DRIVER, PROSTHESIS

DEPUY SPINE INC MOD T20 DRIVER SHORT; DRIVER, PROSTHESIS
Catalog Number 698337505
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Selective thoracic fusion; (b)(6), (b)(6) hospital (b)(6) (b)(6) 2018.Dr (b)(6) was inserting pedicle screws under power and the tip of the t20 screwdriver shaft (short)) was burred.He asked that it be replaced.There was no delay in surgery.Action taken: there are x 2 instruments on the set and the 2nd one was used.No ae to patient.
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was not returned to the complaint handling unit (chu).Only images of the driver were provided.The returned images show that the hexlobes at the tip of the driver are stripped.The damage is worst at the distal end of the hexlobes and it extends approximately one third of the way down their length.The damage is irregular and each hexlobe is worn to a degree similar to the others without actually matching.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the driver tip stripping could not be determined from the returned images.A potential root cause may be not fully inserting the instrument flush with the associated set screw during tightening.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).

Brand Name
MOD T20 DRIVER SHORT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7920211
Report Number1526439-2018-50926
Device Sequence Number2014706
Product Code HWR
UDI-Device Identifier10705034377261
UDI-Public(01)10705034377261
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number698337505
Device Lot NumberGM4286001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer10/24/2018
11/15/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date11/02/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR